MAUDE Adverse Event Report: ST. JUDE MEDICAL ADVISOR VL, SENSOR ENABLED CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL ADVISOR VL, SENSOR ENABLED CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D-AVSE-DF20-V1525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of pericardial effusion was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion may have been procedure related.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During an atrial fibrillation and atrial flutter ablation procedure, a pericardial effusion occurred.Transseptal access was gained to the left atrium and the advisor vl was inserted.There was difficulty navigating and mapping the left atrial appendage.After the map was completed, a second transseptal puncture was performed and the ablation catheter was inserted into the left atrium.Noise was observed on the distal tip of the ablation catheter and it was not locating properly on ensite.No ablation was conducted.Shortly after, the patient became hypotensive.A 2 cm pericardial effusion was observed on ice.The mapping catheter and ablation catheters were moved out of the left atrium.A pericardial tap was performed which stabilized the patient.The patient's hemoglobin and hematocrit count was decreasing despite draining the effusion.A hematoma was identified at the right groin site.The hematoma was caused when achieving venous access at the beginning of the procedure and was not believed to be due to an abbott device.A ct scan was also performed and ruled out retroperitoneal bleed.The patient was intubated and left in stable condition.The physician believes the pericardial effusion was due to the mapping catheter in the left atrial appendage as he was having difficulty navigating the device.There were no performance issues with any abbott device in relation to the effusion.

Brand Name
ADVISOR VL, SENSOR ENABLED CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10283104
Report Number3005334138-2020-00303
Device Sequence Number689689
Product Code DRF
UDI-Device Identifier05415067027283
UDI-Public05415067027283
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K192037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberD-AVSE-DF20-V1525
Device Catalogue NumberD-AVSE-DF20-V1525
Device Lot Number7353924
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR